Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 98, NWS Lubbock, TX

October 11, 2011Childress County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Oct 11, 2011, 8:36 PM CDT for Childress County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2011, 8:36 PM CDT (01:36 UTC)
Expired
Oct 11, 2011, 9:30 PM CDT
In force
54 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Childress County, TX

The radar

The Altus AFB radar (KFDR), 108 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3705 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WUUS54 KLUB 120136
SVRLUB
TXC075-120230-
/O.NEW.KLUB.SV.W.0098.111012T0136Z-111012T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
836 PM CDT TUE OCT 11 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 930 PM CDT

* AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16     
  MILES NORTHWEST OF CHILDRESS...OR 8 MILES NORTHEAST OF             
  ESTELLINE...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CHILDRESS AND   
  KIRKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

&&

LAT...LON 3466 9999 3435 9999 3432 10000 3432 10028
      3452 10041 3475 10042 3475 10001
TIME...MOT...LOC 0132Z 313DEG 29KT 3461 10034

$$

20
2 follow-up statements
854 
WWUS54 KLUB 120204
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
904 PM CDT TUE OCT 11 2011

TXC075-120230-
/O.CON.KLUB.SV.W.0098.000000T0000Z-111012T0230Z/
CHILDRESS TX-
904 PM CDT TUE OCT 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHILDRESS
COUNTY UNTIL 930 PM CDT...

AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES
NORTH OF CHILDRESS...MOVING SOUTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3466 9999 3435 9999 3432 10000 3432 10028
      3452 10041 3475 10042 3475 10001
TIME...MOT...LOC 0205Z 303DEG 27KT 3456 10018

$$

20
785 
WWUS54 KLUB 120218
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
918 PM CDT TUE OCT 11 2011

TXC075-120230-
/O.CON.KLUB.SV.W.0098.000000T0000Z-111012T0230Z/
CHILDRESS TX-
918 PM CDT TUE OCT 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHILDRESS COUNTY UNTIL 930 PM CDT...

AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES
NORTHEAST OF CHILDRESS...MOVING SOUTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3440 10023 3464 10029 3472 10008 3466 9999
      3435 9999 3432 10000
TIME...MOT...LOC 0218Z 300DEG 26KT 3454 10010

$$

20

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 6:48 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Oct 11, 6:48 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
648 PM CDT TUE OCT 11 2011

.AVIATION...
PLENTY OF WEATHER TO CONSIDER FOR THIS TAF UPDATE. CURRENT RADAR
TRENDS AND RECENT HIGH RES MODEL RUNS SUGGEST A RELATIVELY HIGHER
PROSPECT FOR THUNDERSTORM IMPACTS AT KCDS BETWEEN 01-03Z. MODELS
CONTINUE TO ADVERTISE PROSPECTS FOR OVERNIGHT FOG IN THE WAKE OF
TONIGHT/S CONVECTION...WITH A PRONOUNCED LOW LEVEL SATURATION
SIGNAL AT KCDS BETWEEN ROUGHLY 09-13Z. DRIER AIR AND SLIGHTLY
VEERED SURFACE WINDS SHOULD HELP TO RESTRICT THE FOG/LOW CLOUD
POTENTIAL AT KLBB. A COLD FRONT WILL BRING A NORTHERLY WIND SHIFT
AND ADVECT DRIER AIR OVER THE TERMINALS BEGINNING AOA 13-15Z
LEADING TO IMPROVEMENTS TOWARD VFR.

&&

.PREV DISCUSSION... /ISSUED 328 PM CDT TUE OCT 11 2011/

SHORT TERM...
LOW CLOUDS TOOK A WHILE TO BURN OFF THIS MORNING AND WHEN THEY DID
WE QUICKLY TRANSITIONED OVER TO A PRETTY GOOD CU FIELD OVER THE
AREA.  20Z SURFACE ANALYSIS SHOWS A SURFACE LOW CENTERED OVER THE
OKLAHOMA PANHANDLE WITH A BROAD TROF TRAILING OFF TO THE SOUTH THEN
SOUTHWEST ACROSS THE WESTERN PORTIONS OF THE SOUTH PLAINS.  THIS
TROF HAS BEEN TRYING TO SHARPEN UP A DRYLINE ACROSS THE AREA WITH
DEWPOINTS JUST EAST OF THE TROF AXIS IN THE MID TO UPPER 50S WITH
UPPER 30S TO NEAR 40 WEST OF THE AXIS.  LATEST SATELLITE LOOP SHOWS
SOME ENHANCED CUMULUS DEVELOPING SOUTH OF LUBBOCK INTO THE NORTHERN
PERMIAN BASIN...AND A FEW STORMS HAVE ALREADY STARTED TO DEVELOP
SOUTH OF MIDLAND.

W/V SATELLITE LOOP INDICATES THAT A STRONG JETSTREAM AT 250 HPA
FOUND ON THE 12Z UPA ANALYSIS IS LIKELY STARTING TO PUSH INTO THE
REGION AND THIS IS CONFIRMED LOOKING AT THE TUCUMCARI WIND PROFILE
AS SPEEDS ALOFT ARE STARTING TO INCREASE.  COMBINATION OF THE
SURFACE DRYLINE/TROF AND STRONGER UPPER LEVEL SUPPORT SHOULD RESULT
IN AT LEAST SCATTERED SHOWERS AND STORMS...ESPECIALLY ACROSS THE
ROLLING PLAINS.  NAM CONTINUES TO HIGHLIGHT AREAS AROUND CHILDRESS
WHILE THE GFS TRIES TO DEVELOP PRECIPITATION FURTHER SOUTH INTO THE
CENTRAL SOUTH PLAINS.  THE HRRR AND OPERATIONAL RUC BOTH HAVE
CONSISTENTLY FAVORED THE NORTHEASTERN ROLLING PLAINS /AREAS AROUND
CHILDRESS/ FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON.  HOWEVER...
LAST THREE RUNS OF THE HRRR HAVE ALSO STARTED TO DEVELOP ISOLATED
STORMS CLOSER TO LUBBOCK BY 23Z THIS AFTERNOON.  ISOLATED SEVERE
WEATHER REMAINS IN PLAY AS SPEED SHEAR INCREASES WITH THE JET MOVING
OVER THE AREA BUT DIRECTIONAL SHEAR REMAINS RATHER MEAGER.  BULK
SHEAR VALUES ARE HIGH ENOUGH THAT SOME STORM ORGANIZATION COULD TAKE
PLACE AND THE HRRR HAS BEEN HINTING AT THIS IN THE COMPOSITE
REFLECTIVITY FIELDS.  BEST CHANCES FOR SEVERE WEATHER WILL REMAIN
OVER THE NORTHERN ROLLING PLAINS WHERE SHEAR VALUES LOOK TO BE THE
HIGHEST.

WITH ALL THIS IN MIND...WILL KEEP SLIGHT CHANCE/ISOLATED POPS ACROSS
THE CENTRAL ZONES BUT WILL BUMP UP POPS TO 50 PERCENT ACROSS THE
NORTHERN ROLLING PLAINS WHERE CONVECTIVE SIGNAL HAS BEEN STRONGER IN
THE MODELS.  EXPECT TO SEE ANY STORMS THAT DO DEVELOP DISSIPATE
SHORTLY AFTER MIDNIGHT WITH ZERO POP CHANCES AFTER THAT INTO THE DAY
WEDNESDAY.  A WEAK COLD FRONT PUSHING INTO THE AREA TOMORROW MORNING
WILL ALSO HELP TO LOWER RAIN CHANCES AS SLIGHTLY DRIER AIR WORKS IN
FROM THE NORTH AND ANY MID/UPPER LEVEL SUPPORT PUSHES WELL EAST OF
THE AREA.  TEMPERATURES SHOULD BE CLOSE TO OR A TAD BIT WARMER THAN
WHAT WE HAVE SEEN SO FAR TODAY MAINLY DUE TO THE LACK OF LOW CLOUDS
EXPECTED TOMORROW MORNING.

JORDAN

LONG TERM...
UPPER LEVEL TROUGH MENTIONED IN THE SHORT TERM DISCUSSION ABOVE WILL
BE EAST OF THE SOUTHERN PLAINS BY THURSDAY...AS UA RIDGING
COMMENCE TO AMPLIFY ACROSS THE WESTERN CONUS THUS INDUCING NW
FLOW ALOFT. SFC WINDS WILL RETURN TO THE SOUTH BY LATE THURSDAY
AFTERNOON/EVENING THANKS TO A SFC HIGH SE OF THE REGION. MODEL
SOUNDINGS DISPLAYED DRYING ATMOSPHERIC LEVELS /PWATS AOA 0.60
INCHES/...HENCE PRECIP CHANCES ARE SLIM DESPITE NW FLOW ALOFT.
THEREAFTER...SFC LEE TROUGHING NORTH OF THE REGION MAY INDUCE
SLIGHTLY BREEZY SOUTHERLY WINDS DURING THE AFTERNOON HOURS
THROUGHOUT THE WEEKEND...WHILE CONCURRENTLY THE UA RIDGE SLOWLY
TRANSLATES EAST ACROSS THE SOUTHERN PLAINS. THOUGHTS OF HURRICANE
JOVA AND ITS ASSOCIATED MOISTURE NEARING THE SOUTH PLAINS DO NOT
LOOK VERY OPTIMISTIC...AS ITS PROJECTED NORTHWARD TRAJECTORY
ACROSS THE MOUNTAINOUS TERRAIN OF SOUTHWESTERN OLD MEXICO WILL AID
TO DIMINISH IT TO TROPICAL DEPRESSION STRENGTH BY FRIDAY. ANY
HINTS OF SFC MOISTURE ADVECTION APPEARS TO QUICKLY SCOUR OUT AS
SUBSIDENCE TAKES OVER.

BOTH THE GFS AND ECMWF APPEARS TO BE IN BETTER AGREEMENT IN REGARD
TO SHOWING THE UA RIDGE SLOWLY PROPAGATING EAST ACROSS THE SOUTH
PLAINS THIS WEEKEND...WHERE THEREAFTER DE-AMPLIFICATION OCCURS NEXT
WEEK THANKS TO A  NORTHWESTERLY DISTURBANCE MOVING ACROSS THE
NORTHERN PLAINS. THIS SAID DISTURBANCE HAS AN ASSOCIATED FROPA THAT
IS PROGGED TO MOVE SOUTH ACROSS THE CWA TUESDAY. LATEST GFS HAS
BACKED OFF SIGNIFICANTLY IN REGARD TO PRECIP DEVELOPMENT ALONG THE
FRONT...WHILE THE CURRENT RUN OF THE ECMWF DEVELOPS PRECIP MAINLY
ACROSS THE NORTHERN LOCALES. THUS WILL MAINTAIN SILENT POPS AS THE
ANALYZING OF FUTURE MODEL RUNS FOR CONSISTENCY IS HIGHLY DESIRED.
WILL ALSO SHOW TEMPS SLIGHTLY ABOVE AVG THROUGHOUT THE WEEKEND...WITH
A DIP BELOW SEASONAL NORMS BY NEXT WEEK...ESPECIALLY IF THE
TEMPORAL DISTRIBUTION OF THE ANTICIPATED FRONT REMAINS IN TACT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        46  76  44  77  48 /  10   0   0   0   0
TULIA         47  77  45  77  49 /  20   0   0   0   0
PLAINVIEW     48  78  46  77  50 /  20   0   0   0   0
LEVELLAND     51  80  47  79  50 /  10   0   0   0   0
LUBBOCK       51  80  48  78  51 /  20   0   0   0   0
DENVER CITY   52  81  49  80  52 /  10   0   0   0   0
BROWNFIELD    52  82  48  79  52 /  20   0   0   0   0
CHILDRESS     55  82  50  81  52 /  50  10   0   0   0
SPUR          57  81  52  79  52 /  30   0   0   0   0
ASPERMONT     59  83  54  81  55 /  40  10   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Oct 11, 11:14 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1114 AM CDT TUE OCT 11 2011

TXZ021>044-121615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1114 AM CDT TUE OCT 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

A STRONG JET STREAM WILL MOVE ACROSS THE AREA THIS AFTERNOON AND
COMBINE WITH A WEAK DRYLINE ALONG THE EDGE OF THE CAPROCK TO
INCREASE CHANCES FOR STORMS OVER THE ROLLING PLAINS. A FEW STRONG
TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
INTO TONIGHT ACROSS THE ROLLING PLAINS AS A RESULT. THE PRIMARY
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...LIMITED
SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE ROLLING PLAINS LATE
THIS AFTERNOON INTO TONIGHT.

JORDAN

In the hours before

Local storm report, Oct 11, 5:42 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
542 PM CDT TUE OCT 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             LOCKNEY                 34.12N 101.44W
10/11/2011  E1.00 INCH       FLOYD              TX   PUBLIC

&&

EVENT NUMBER LUB1100207

GS
Special weather statement, Oct 11, 7:04 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
704 PM CDT TUE OCT 11 2011

TXZ036-037-120030-
CROSBY-DICKENS-
704 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR CROSBY AND DICKENS COUNTIES...

AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF DICKENS...MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

23

LAT...LON 3377 10058 3346 10061 3358 10110 3378 10109
TIME...MOT...LOC 0004Z 278DEG 24KT 3367 10097
Special weather statement, Oct 11, 7:47 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
747 PM CDT TUE OCT 11 2011

TXZ025-026-120130-
CHILDRESS-HALL-
747 PM CDT TUE OCT 11 2011

...SPECIAL WEATHER STATEMENT FOR HALL AND CHILDRESS COUNTIES...

AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HEDLEY IN
DONLEY COUNTY. THIS STORM IS MOVING EAST-SOUTHEAST AT 20 MPH AND MAY
IMPACT AREAS OF NORTHERN HALL AND CHILDRESS COUNTY...INCLUDING
LOCATIONS ALONG HIGHWAY 287 NEAR MEMPHIS. IF THE STORM CONTINUES TO
APPROACH...SEVERE THUNDERSTORM WARNINGS MAY BE REQUIRED.

PREPARE TO SEEK SHELTER SHOULD A WARNING BE ISSUED.

20

LAT...LON 3448 10041 3466 10082 3475 10077 3474 10004
TIME...MOT...LOC 0042Z 291DEG 20KT 3484 10065
Special weather statement, Oct 11, 7:58 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
758 PM CDT TUE OCT 11 2011

TXZ037-038-120130-
DICKENS-KING-
758 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR DICKENS AND KING COUNTIES...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF DICKENS OR 20 MILES WEST OF
GUTHRIE...MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT MAINLY RURAL
PORTIONS OF DICKENS AND KING COUNTIES...INCLUDING HIGHWAY 82 AND
114.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

23

LAT...LON 3379 10018 3343 10020 3354 10073 3373 10073
TIME...MOT...LOC 0056Z 276DEG 16KT 3364 10067
Special weather statement, Oct 11, 8:28 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
828 PM CDT TUE OCT 11 2011

TXZ025-026-120200-
CHILDRESS-HALL-
828 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR HALL  AND CHILDRESS  COUNTIES...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF MEMPHIS...OR 7 MILES NORTH
OF ESTELLINE...MOVING SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

20

LAT...LON 3432 10000 3431 10017 3449 10049 3474 10056
      3474 9999
TIME...MOT...LOC 0127Z 303DEG 20KT 3466 10037
Special weather statement, Oct 11, 8:28 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
828 PM CDT TUE OCT 11 2011

TXZ038-120200-
KING-
828 PM CDT TUE OCT 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR KING COUNTY...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF GUTHRIE...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM. THIS STORM WILL AFFECT LOCATIONS IN AND AROUND
GUTHRIE...INCLUDING MOTORISTS ALONG HIGHWAY 82 AND 114.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

23

LAT...LON 3370 9999 3347 10005 3352 10051 3372 10051
TIME...MOT...LOC 0128Z 277DEG 24KT 3362 10040

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 7:15 PM CDTSevere Thunderstorm WarningLUBDickens, Motley30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.